Alert archive / Montana / High Wind Watches in 2007
High Wind Watch 21, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 1, 2007, 2:10 PM MST. It took effect at Dec 3, 2007, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 2:10 PM MST (21:10 UTC)
- In effect from
- Dec 3, 2007, 12:00 AM MST
- Expired
- Dec 2, 2007, 1:28 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 012110 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 210 PM MST SAT DEC 1 2007 MTZ010-012-044-046-049-020500- /O.NEW.KTFX.HW.A.0021.071203T0700Z-071203T1700Z/ EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...SHELBY... CONRAD...FAIRFIELD 210 PM MST SAT DEC 1 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. STRONG WINDS ARE POSSIBLE OVER THE WESTERN PLAINS OF NORTH CENTRAL MONTANA SUNDAY NIGHT AND MONDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 60 MPH ARE POSSIBLE. ANYONE WITH HOLIDAY DECORATIONS OUTSIDE SHOULD MAKE SURE THE DECORATIONS ARE SECURELY TIED DOWN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS75 KTFX 020434 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 934 PM MST SAT DEC 1 2007 MTZ010-012-044-046-049-021245- /O.CON.KTFX.HW.A.0021.071203T0700Z-071203T1700Z/ EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...SHELBY... CONRAD...FAIRFIELD 934 PM MST SAT DEC 1 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. STRONG WINDS ARE POSSIBLE OVER THE WESTERN PLAINS OF NORTH CENTRAL MONTANA SUNDAY NIGHT AND MONDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 60 MPH ARE POSSIBLE. ANYONE WITH HOLIDAY DECORATIONS OUTSIDE SHOULD MAKE SURE THE DECORATIONS ARE SECURELY TIED DOWN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 021229 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 529 AM MST SUN DEC 2 2007 MTZ010-012-044-046-049-022030- /O.EXT.KTFX.HW.A.0021.071203T0700Z-071204T0000Z/ EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...SHELBY... CONRAD...FAIRFIELD 529 AM MST SUN DEC 2 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR A PORTION OF THE EAST SLOPES OF THE ROCKY MOUNTAINS... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR A PORTION OF THE EAST SLOPES OF THE ROCKY MOUNTAINS. STRONG WINDS ARE POSSIBLE OVER THE WESTERN PLAINS OF NORTH CENTRAL MONTANA SUNDAY NIGHT AND MONDAY. SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. ANYONE WITH HOLIDAY DECORATIONS OUTSIDE SHOULD MAKE SURE THE DECORATIONS ARE SECURELY TIED DOWN. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 022028 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 128 PM MST SUN DEC 2 2007 MTZ012-044-022130- /O.CAN.KTFX.HW.A.0021.071203T0700Z-071204T0000Z/ CASCADE-TOOLE- INCLUDING THE CITIES OF...GREAT FALLS...SHELBY 128 PM MST SUN DEC 2 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. $$ MTZ010-046-049-030430- /O.UPG.KTFX.HW.A.0021.071203T0700Z-071204T0000Z/ /O.NEW.KTFX.HW.W.0020.071203T0600Z-071204T0000Z/ EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...CONRAD...FAIRFIELD 128 PM MST SUN DEC 2 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS ARE POSSIBLE OVER THE WESTERN PLAINS OF NORTH CENTRAL MONTANA LATE TONIGHT AND MONDAY. SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE. ANYONE WITH HOLIDAY DECORATIONS OUTSIDE SHOULD MAKE SURE THE DECORATIONS ARE SECURELY TIED DOWN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 1, 10:45 AM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 1, 10:45 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1045 AM MST SAT DEC 1 2007 UPDATED AVIATION SECTION .DISCUSSION... MADE SOME ADJUSTMENTS TO THE CURRENT FORECAST. WIDESPREAD LIGHT SNOW CONTINUES TO AFFECT SOUTHWEST MONTANA THIS MORNING...WITH THE SNOW GRADUALLY SPREADING NORTH INTO NORTH CENTRAL MONTANA. THIS SNOWFALL IS DO TO WARM AIR ADVECTION MOVING INTO THE REGION ALOFT...BUT THE SNOWFALL IS LIGHT WITH MOST AREAS RECEIVING LESS THAN 2 INCHES OF SNOW...SLIGHTLY MORE IN THE MOUNTAINS. WITH PLENTY OF LOW CLOUDS...TEMPERATURES HAVE BEEN LOWERED IN MOST AREAS FOR TODAY. WIND CHILL SHOULD NOT BE TO BAD...GENERALLY AVERAGING BETWEEN ZERO AND 10 DEGREES BELOW ZERO. LOOKING AHEAD...STRONG WINDS LOOK LIKELY FOR SUNDAY NIGHT AND MONDAY ACROSS A GOOD PORTION OF NORTH CENTRAL MONTANA. HIGH WIND WATCHES WILL LIKELY BE ISSUED LATER TODAY FOR THIS EVENT. SNOW AND STRONG WINDS STILL LOOK LIKELY OVER THE ROCKY MOUNTAIN FRONT SUNDAY THROUGH MONDAY. WINTER STORM WATCH WILL CONTINUE. BRUSDA && .AVIATION... UPDATED 1745Z. WARM AIR ALOFT CONTINUES TO OVERRIDE COLDER AIR AT THE SURFACE RESULTING IN AREAS OF LIGHT SNOW. SNOW SHOULD GRADUALLY END DURING THE AFTERNOON. VFR CONDITIONS PREVAIL WITH AREAS OF MVFR AND IFR DUE TO LOW CLOUDS AND SNOW. CONDITIONS WILL BECOME PREDOMINATELY VFR AFT 02Z. && .PREV DISCUSSION... (ISSUED 425 AM MST SAT DEC 1 2007) TODAY THROUGH MONDAY...A WEAK WEATHER DISTURBANCE WILL AFFECT SOUTHEAST PORTIONS OF THE FORECAST AREA...MAINLY THIS MORNING. EXPECT SCATTERED SNOW. TONIGHT INTO SUNDAY A STRONG AND MOIST WESTERLY FLOW ALOFT WILL DEVELOP OVER THE AREA. THIS FLOW WILL THEN CONTINUE THROUGH MONDAY. AT THE SURFACE A WARM FRONT WILL DEVELOP NORTH A LINE FROM GREAT FALLS TO LEWISTOWN BY LATE TONIGHT. THIS WARM FRONT WILL THEN MOVE NORTH ON SUNDAY WITH MUCH WARMER TEMPERATURES EXPECTED FOR THE AREA. THERE ARE SOME INDICATIONS THAT THE COLD AIR WILL RETURN BRIEFLY TO THE AREA NEAR U.S. ROUTE 2 LATE SUNDAY NIGHT OR EARLY MONDAY. WITH GOOD LOW LEVEL DOWNSLOPE DEVELOPING HAVE LOWERED SOME CHANCES OF PRECIPITATION FOR THE PLAINS/VALLEYS FOR SUNDAY INTO MONDAY. ALSO LOWERED THE CHANCES OF PRECIPITATION FOR THESE AREAS TONIGHT AS AM NOT SEEING MUCH LIFT AND CLOUDS SHOULD DECREASE SOME. INHERITED FORECAST HAD A GOOD HANDLE ON THE WARMING TREND DURING THE PERIOD SO DID NOT MAKE ANY HUGE CHANGES. AS FOR WEATHER HIGHLIGHTS...HAVE CANCELLED WIND CHILL ADVISORY FOR THIS MORNING. ALTHOUGH THERE ARE SOME NORTHERLY WINDS...CLOUDS HAVE HELPED IN KEEPING TEMPERATURES HIGHER THAN EXPECTED. WITH THE VERY MOIST WESTERLY FLOW DEVELOPING SUNDAY AND CONTINUING INTO MONDAY...HAVE HOISTED A WINTER STORM WATCH FOR THE NORTHWEST MOUNTAINS. ALTHOUGH SNOW AMOUNTS MIGHT NOT QUITE REACH HEAVY SNOW CRITERIA...WITH THE GUSTY WESTERLY WINDS EXPECT SIGNIFICANT BLOWING AND DRIFTING SNOW. BLANK MONDAY NIGHT THROUGH SATURDAY...A MILD...FOR DECEMBER...AND WINDY START TO THE EXTENDED PERIOD IS IN STORE WITH AN UPPER LEVEL RIDGE AND SWIFT FLOW ALOFT OVER THE AREA. THE SOUTHWESTERLY FLOW WILL FEED A FAIR AMOUNT OF PACIFIC MOISTURE INTO THE REGION BUT THE STRONG DOWNSLOPING WINDS WILL LIMIT PRECIPITATION OVER THE PLAINS...THE MOUNTAINS WILL CONTINUE TO HAVE A BETTER CHANCE. THE RIDGE BEGINS TO FLATTEN BY TUESDAY NIGHT AS AN UPPER LEVEL TROUGH BROADENS... SHIFTING THE FLOW ALOFT TO NORTHWESTERLY AND ALLOWING COOLER AIR TO SINK INTO THE REGION. AFTER A WARM DAY ON TUESDAY TEMPERATURES WILL GRADUALLY COOL THROUGH THE WEEK TO BELOW NORMAL VALUES. THERE WILL BE A NUMBER OF DISTURBANCES WITHIN THE FLOW FOR CONTINUED CHANCES OF PRECIPITATION THROUGH THE WEEK. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 8 5 32 26 / 30 10 10 10 CTB 8 -5 27 17 / 10 20 10 10 HLN 14 8 32 26 / 30 10 10 30 BZN 14 4 31 22 / 80 10 10 20 WEY 12 3 26 17 / 80 20 40 60 DLN 13 8 30 23 / 80 10 10 40 HVR 9 -6 25 15 / 10 20 10 10 LWT 11 4 31 24 / 50 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR MTZ009-048. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 1, 10:11 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1011 AM MST SAT DEC 1 2007 MTZ009-048-021200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 1011 AM MST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT WIND CHILL VALUES OF 5 BELOW TO 15 BELOW CAN BE EXPECTED OVER THE ROCKY MOUNTAIN FRONT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT FROM SUNDAY THROUGH MONDAY...FOR THE POSSIBILITY OF STRONG WINDS AND SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-021200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1011 AM MST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SNOW AND FLURRIES CAN BE EXPECTED OVER THE REGION THROUGH TODAY. EXPECT WIND CHILL VALUES TO RANGE FROM 5 BELOW TO 15 BELOW TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS ARE POSSIBLE OVER PORTIONS OF THE REGION SUNDAY NIGHT THROUGH MONDAY. A HIGH WIND WATCH COULD BE ISSUED LATER TODAY FOR THIS WIND EVENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 5:07 AM MST | Winter Storm Watch | TFX | 9 hr | |
| Dec 1, 2:04 PM MST | Winter Storm Warning | TFX | 68 hr |
Nearby
High Wind Watches in Montana, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.